Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$C^{*}$-algebras that are only weakly semiprojective


Author: Terry A. Loring
Journal: Proc. Amer. Math. Soc. 126 (1998), 2713-2715
MSC (1991): Primary 46L05
MathSciNet review: 1443393
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the $C^{*}$-algebra of continuous functions on the Cantor set is a weakly semiprojective $C^{*}$-algebra that is not semiprojective.


References [Enhancements On Off] (What's this?)

  • [1] Bruce Blackadar, Shape theory for 𝐶*-algebras, Math. Scand. 56 (1985), no. 2, 249–275. MR 813640 (87b:46074)
  • [2] S. Eilers, T. A. Loring and G. K. Pedersen Morphisms of extensions of $C^*$-algebras: pushing forward the Busby invariant, Adv. Math, to appear.
  • [3] S. Eilers, T. A. Loring and G. K. Pedersen Stability of anticommutation relations. An application of noncommutative CW complexes, J. reine angew. Math., to appear.
  • [4] E. G. Effros and J. Kaminker, Homotopy continuity and shape theory for 𝐶*-algebras, Geometric methods in operator algebras (Kyoto, 1983) Pitman Res. Notes Math. Ser., vol. 123, Longman Sci. Tech., Harlow, 1986, pp. 152–180. MR 866493 (88a:46082)
  • [5] Peter Friis and Mikael Rørdam, Almost commuting self-adjoint matrices—a short proof of Huaxin Lin’s theorem, J. Reine Angew. Math. 479 (1996), 121–131. MR 1414391 (97i:46097), http://dx.doi.org/10.1515/crll.1996.479.121
  • [6] H. Lin Homomorphisms from $C(X)$ into $C^{*}$-algebras, preprint.
  • [7] Hua Xin Lin, Almost commuting unitary elements in purely infinite simple 𝐶*-algebras, Math. Ann. 303 (1995), no. 4, 599–616. MR 1359951 (96k:46101), http://dx.doi.org/10.1007/BF01461007
  • [8] H. Lin Almost commuting self-adjoint matrices and applications, Operator Algebras and Their Applications, Fields Institute Communications, vol. 13, Amer. Math. Soc., Providence, RI, 1997, pp. 193-233. CMP 97:05
  • [9] T. A. Loring, Lifting Solutions to Perturbing Problems, Fields Institute Monograph Series, vol. 8, Amer. Math. Soc., Providence, RI, 1997. MR 97:04

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L05

Retrieve articles in all journals with MSC (1991): 46L05


Additional Information

Terry A. Loring
Affiliation: Department of Mathematics and Statistics, University of New Mexico, Albuquerque, New Mexico 87131
Email: loring@math.unm.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04292-0
PII: S 0002-9939(98)04292-0
Keywords: Stable relations, semiprojectivity
Received by editor(s): November 19, 1996
Received by editor(s) in revised form: February 4, 1997
Additional Notes: The research summarized here was supported, in part, by the National Science Foundation, DMS-9531841
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society